MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY MAXFORCE¿; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY MAXFORCE¿; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567410
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce biliary dilation balloon was used during a procedure performed in the common bile duct on an unknown date.According to the complainant, during the procedure, the balloon appeared to be ruptured when inflated.The procedure was completed with another maxforce dilation balloon.There were no patient complications reported as a result of this event.Attempts to obtain additional patient and procedure information have been unsuccessful.Should additional relevant details become available, a supplemental report will be submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual examination of the complaint device revealed that the device did not have any visual defects.The inner radio opaque (ro) markers inside the balloon were inspected for any sharp edge and there were no abnormalities found.Functional analysis was performed, and the balloon was inflated without problem; however, the balloon would not hold pressure due to two pinholes found on the body of the balloon.This failure is likely due to anatomical/procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A search of the complaint database revealed that no other complaints exist for the specified lot.

Brand Name
MAXFORCE¿
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7756802
Report Number3005099803-2018-02471
Device Sequence Number13879405
Product Code FGE
UDI-Device Identifier08714729097082
UDI-Public08714729097082
Combination Product (Y/N)N
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2020
Device Model NumberM00567410
Device Catalogue Number6741
Device Lot Number0021230855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer09/03/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1